Alert archive / Wyoming / Red Flag Warnings in 2019
Red Flag Warning 16, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Aug 26, 2019, 2:15 AM MDT. It took effect at Aug 26, 2019, 12:00 PM MDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 26, 2019, 2:15 AM MDT (08:15 UTC)
- In effect from
- Aug 26, 2019, 12:00 PM MDT
- Expired
- Aug 26, 2019, 2:56 PM MDT
- In force
- 3 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted.
284 WWUS85 KCYS 260815 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 215 AM MDT Mon Aug 26 2019 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 303, 304, AND 305... WYZ303>305-262300- /O.NEW.KCYS.FW.W.0016.190826T1800Z-190827T0200Z/ Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County-Sierra Madre Range/Medicine Bow NF- 215 AM MDT Mon Aug 26 2019 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 303, 304, AND 305... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from noon today to 8 PM MDT this evening. * AFFECTED AREA...Fire weather zones 303, 304 and 305. * WIND...West to northwest 10 to 20 mph with gusts to 30 mph. * HUMIDITY...11 to 15 percent in the afternoon. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of gusty winds... low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
2 follow-up statements
356 WWUS85 KCYS 261954 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 154 PM MDT Mon Aug 26 2019 ...RED FLAG WARNING IN EFFECT THROUGH 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 303, 304, AND 305... ...FIRE WEATHER WATCH WEDNESDAY FOR GUSTY WINDS AND LOW HUMIDITY FWZS 303...304...305...307 AND 309... WYZ303>305-270400- /O.NEW.KCYS.FW.A.0015.190828T1800Z-190829T0200Z/ /O.CON.KCYS.FW.W.0016.000000T0000Z-190827T0200Z/ Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County-Sierra Madre Range/Medicine Bow NF- 154 PM MDT Mon Aug 26 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 303, 304, AND 305... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR GUSTY WINDS AND VERY LOW HUMIDITY FOR FIRE WEATHER ZONES 303, 304, AND 305... The National Weather Service in Cheyenne has issued a Fire Weather Watch, which is in effect from Wednesday afternoon through Wednesday evening. * AFFECTED AREA...Fire weather zones 303, 304 and 305. * WIND...West to northwest 10 to 20 mph with gusts to 30 mph. West to southwest winds expected Wednesday of 20 to 25 mph sustained with gusts to 35 to 40 mph. * HUMIDITY...11 to 15 percent in the afternoon. Upper single digits and low teens expected for Wednesday. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of gusty winds... low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions may develop. Listen for later forecasts and possible Red Flag Warnings. && $$ WYZ307-309-270400- /O.NEW.KCYS.FW.A.0015.190828T1800Z-190829T0200Z/ Snowy Range/Medicine Bow NF-South Laramie Range/Medicine Bow NF- 154 PM MDT Mon Aug 26 2019 ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR GUSTY WEST TO SOUTHWEST WINDS AND VERY POOR HUMIDITY FOR FIRE WEATHER ZONES 307 AND 309... The National Weather Service in Cheyenne has issued a Fire Weather Watch, which is in effect from Wednesday afternoon through Wednesday evening. * AFFECTED AREA...Fire weather zone 307.Fire weather zone 309. * WIND...West to southwest winds expected Wednesday of 20 to 25 mph sustained with gusts to 35 to 40 mph. * HUMIDITY...Upper single digits and low teens expected for Wednesday afternoon. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions may develop. Listen for later forecasts and possible Red Flag Warnings. && $$
256 WWUS85 KCYS 262056 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 256 PM MDT Mon Aug 26 2019 ...FIRE WEATHER WATCH WEDNESDAY FOR GUSTY WINDS AND LOW HUMIDITY FWZS 303...304...305...307 AND 309... WYZ303>305-271200- /O.CAN.KCYS.FW.W.0016.000000T0000Z-190827T0200Z/ /O.CON.KCYS.FW.A.0015.190828T1800Z-190829T0200Z/ Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County-Sierra Madre Range/Medicine Bow NF- 256 PM MDT Mon Aug 26 2019 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 303, 304, AND 305... ...RED FLAG WARNING IS CANCELLED FOR THIS AFTERNOON FOR FIRE WEATHER ZONES 303, 304, AND 305... The National Weather Service in Cheyenne has issued a Fire Weather Watch, which is in effect from Wednesday afternoon through Wednesday evening. * AFFECTED AREA...Fire weather zones 303, 304 and 305. * WIND...West to southwest winds expected Wednesday of 20 to 25 mph sustained with gusts to 35 to 40 mph. * HUMIDITY...Upper single digits and low teens expected for Wednesday. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions may develop. Listen for later forecasts and possible Red Flag Warnings. && $$ WYZ307-309-271200- /O.CON.KCYS.FW.A.0015.190828T1800Z-190829T0200Z/ Snowy Range/Medicine Bow NF-South Laramie Range/Medicine Bow NF- 256 PM MDT Mon Aug 26 2019 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 307 AND 309... * AFFECTED AREA...Fire weather zone 307.Fire weather zone 309. * WIND...West to southwest winds expected Wednesday of 20 to 25 mph sustained with gusts to 35 to 40 mph. * HUMIDITY...Upper single digits and low teens expected for Wednesday afternoon. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions may develop. Listen for later forecasts and possible Red Flag Warnings. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Aug 25, 10:12 PM MDT, 4 hours 3 minutes earlier.
Area forecast discussion, Aug 25, 10:12 PM MDT, 4 hours 3 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 1012 PM MDT Sun Aug 25 2019 .SHORT TERM...(This evening through Monday) Issued at 154 PM MDT Sun Aug 25 2019 Similar pattern today as it has been over the last few days. Strong upper level ridge is in place with an associated potent jet streak. Very dry conditions across the CWA along with gusty winds. Areas in Carbon and Albany Counties have been gusting between 45 to 50 mph this afternoon. These ingredients are resulting in dangerous fire weather conditions in fuel-ready zones. A wildfire is currently ongoing in northern Carbon County at Pedro Mountain. Based on GOES-16 Fire Temperature RGB has shown fire temperature over that area increasing rapidly as the day has continued. Overnight tonight a front will dig down from the north bringing an associated cold front through the area overnight. This will allow for a reprieve from dry and hot conditions. High temperatures tomorrow will be 15 to 20 degrees cooler than today and additional moisture will be advected into the area. A few showers and thunderstorms will be possible tonight into early tomorrow morning. The rest of the day will be quiet. Not anticipating any fire weather concerns for Monday due to frontal influence. .LONG TERM...(Monday night through Sunday) Issued at 154 PM MDT Sun Aug 25 2019 Long range models continue to agree that the dry pattern will return and be the story for the remainder of the week. An upper level ridge will be locked in place providing more concerns for dangerous fire weather conditions. Will not be difficult to dry out after the passage of the front on Monday. Temperatures will return to normal in the mid 80s to lower 90s. Westerly winds influenced by the ridge will result in strong downslope flow again providing gusty winds for prime fire growth and spread conditions. Late week a trough will move south into our area providing the next best chance for precipitation. Models are hinting at a stronger and deeper trough behind it at the beginning of next week that could potentially provide an even more prime environment for widespread rainfall. Between the systems temperatures will quickly bounce back up to the 90s before again dropping with the passage of a cold front. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 1010 PM MDT Sun Aug 25 2019 Wyoming TAFS...VFR. Wind gusts to 40 knots until 09Z, then wind gusts to 25 knots after 15Z Monday. Nebraska TAFS...VFR, except for MVFR at Sidney from 08Z to 15Z. Wind gusts to 42 knots until 11Z, then gusts to 31 knots after 11Z. && .FIRE WEATHER... Issued at 154 PM MDT Sun Aug 25 2019 Dangerous fire weather conditions are prevailing today in above zones. Humidity will be between 10 and 15 percent with winds gusting between 30 and 35 mph with gusts up to 45 mph possible in our western zones. The Haines Index is 5 to 6 for areas under the Red Flag Warning. Expect any fires that develop to behave erratically and spread rapidly. There is a wildfire ongoing at this time in northern Carbon County at Pedro Mountain at the Pathfinder Dam. This fire currently covers approximately 1000 acres and with favorable conditions today may experience extensive growth. A cold front to the north will progress south across the region tonight, shifting winds to a northerly direction. Isolated to scattered showers and thunderstorms will accompany the front across the northern and eastern districts. Noticeably cooler temperatures and slightly higher humidities are forecast Monday. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...CW LONG TERM...CW AVIATION...RUBIN FIRE WEATHER...CW
Hazardous weather outlook, Aug 25, 1:52 PM MDT, 12 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 152 PM MDT Sun Aug 25 2019 WYZ104-106>112-114-116>119-262000- Ferris/Seminoe/Shirley Mountains- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Snowy Range-South Laramie Range- South Laramie Range Foothills-Central Laramie County- East Laramie County- 152 PM MDT Sun Aug 25 2019 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT Dangerous fire weather conditions are prevailing across fire weather zones 303, 304, 305, 307, 309, and 310. A Red Flag Warning is in effect through 9 PM. Please see the latest RFW product for more details. Overnight tonight a front will move through bringing a chance for showers and thunderstorms and allowing for good humidity recovery across the area. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Conditions will be dry and quiet through the week. .Spotter information statement... Spotter activation will not be needed. NEZ002-003-019>021-054-055-095-096-WYZ101>103-105-113-115-262000- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-North Laramie Range-Shirley Basin- Upper North Platte River Basin-Laramie Valley- 152 PM MDT Sun Aug 25 2019 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT A few showers and thunderstorms are possible tonight, but the severe threat is low. Quiet conditions prevail for today. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Conditions will be dry and quiet through the week. .Spotter information statement... Spotter activation will not be needed.
In the hours before
Special weather statement, Aug 25, 8:17 PM MDT, 5 hours 58 minutes before
Special Weather Statement National Weather Service Cheyenne WY 817 PM MDT Sun Aug 25 2019 WYZ102-260245- Niobrara County WY- 817 PM MDT Sun Aug 25 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NIOBRARA COUNTY UNTIL 845 PM MDT... At 817 PM MDT, Doppler radar was tracking a strong thunderstorm near Dewey, or 21 miles northwest of Edgemont, moving southeast at 35 mph. Penny size hail and wind gusts of 50 to 55 mph will be possible with this storm. This storm will remain over mainly rural areas of northeastern Niobrara County. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Cheyenne. && LAT...LON 4329 10405 4347 10436 4351 10433 4350 10406 TIME...MOT...LOC 0217Z 298DEG 29KT 4352 10414 Hammer
Local storm report, Aug 25, 9:47 PM MDT, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
947 PM MDT SUN AUG 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM HAIL 1 W CHADRON 42.83N 103.02W
08/25/2019 E1.00 INCH DAWES NE TRAINED SPOTTER
WIND GUST TO 56 MPH ON OFFICIAL EQUIPMENT.
&&
RUBINLocal storm report, Aug 25, 9:49 PM MDT, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
949 PM MDT SUN AUG 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0948 PM FUNNEL CLOUD 1 W CHADRON 42.83N 103.02W
08/25/2019 DAWES NE STORM CHASER
STORM CHASER OBSERVED FUNNEL CLOUD FOR APPROXIMATELY 1
MINUTE
&&
WILLSLocal storm report, Aug 25, 9:59 PM MDT, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
959 PM MDT SUN AUG 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM HAIL CHADRON 42.83N 103.00W
08/25/2019 M1.00 INCH DAWES NE PUBLIC
&&
WILLSLocal storm report, Aug 25, 10:25 PM MDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1025 PM MDT SUN AUG 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM TSTM WND DMG CHADRON 42.83N 103.00W
08/25/2019 DAWES NE LAW ENFORCEMENT
DAWES COUNTY DISPATCH REPORTED THREE CALLS REGARDING
MULTIPLE TREES BLOWN OVER. A 3 FOOT DIAMETER TREE IS
ESTIMATED TO BE BLOWN OVER AT THE HALFWAY POINT ON TOP OF
A VEHICLE.
&&
WILLSLocal storm report, Aug 25, 10:58 PM MDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHEYENNE WY
1058 PM MDT SUN AUG 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM HAIL 1 W CHADRON 42.83N 103.02W
08/25/2019 E1.00 INCH DAWES NE TRAINED SPOTTER
WIND GUST TO 56 MPH ON OFFICIAL EQUIPMENT.
0948 PM FUNNEL CLOUD 1 W CHADRON 42.83N 103.02W
08/25/2019 DAWES NE STORM CHASER
STORM CHASER OBSERVED FUNNEL CLOUD FOR APPROXIMATELY 1
MINUTE
0950 PM HAIL CHADRON 42.83N 103.00W
08/25/2019 M1.00 INCH DAWES NE PUBLIC
0950 PM TSTM WND DMG CHADRON 42.83N 103.00W
08/25/2019 DAWES NE LAW ENFORCEMENT
DAWES COUNTY DISPATCH REPORTED THREE CALLS REGARDING
MULTIPLE TREES BLOWN OVER. A 3 FOOT DIAMETER TREE IS
ESTIMATED TO BE BLOWN OVER AT THE HALFWAY POINT ON TOP OF
A VEHICLE.
&&
MJAMSKIThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 8:17 PM MDT | Special Weather Statement | CYS | Niobrara | 28 min |
| Aug 26, 1:54 PM MDT | Fire Weather Watch | CYS | 13 hr |
Nearby
Red Flag Warnings in Wyoming, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.